MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the driveshaft of the autopulse platform (sn (b)(4) does not rotate.No further information was provided.It is unknown when the problem occurred.However, patient use information was requested, but no additional information was provided.
 
Additional Manufacturer Narrative
Zoll has not received the autopulse platform in complaint for investigation.A follow-up report will be filed if and when the product is returned and investigation has been completed.
 
Additional Manufacturer Narrative
B5 (describe event or problem) was corrected based on the received additional information.D9 (returned to manufacturer) was updated.H4 (device manufacture date) was updated.H6 (health effect - clinical code) was corrected based on the received additional information.H6 (health effect - impact code) was corrected based on the received additional information.The reported complaint that "the driveshaft of the autopulse platform (sn (b)(6) does not rotate" was confirmed during functional testing performed.The root cause of the reported complaint was a seized brake assembly due to rust/corrosion and an out-of-specification (too narrow) brake gap, which both led to the drivetrain motor failing to rotate.The rust and seized brake result from humidity, neglect, or user handling.A review of the autopulse platform archive revealed that frequent daily checks had not been performed.Daily device checks are required per the zoll user manual to help prevent the brake from seizing.Also, there was no documented report showing that regular preventative maintenance (pm) had been performed on this autopulse platform since it was last serviced in 2012.The customer is in brazil, which is a high-humidity location.Performing regular daily checks and storing the device in a location with low humidity will reduce the likelihood of corrosive damage to the drivetrain motor and prevent the brake gap from corroding and seizing.The contribution from aging also cannot be ruled out as a cause for the brake and drivetrain to have seized.The autopulse platform was manufactured in july 2009 and is over 13 years old, well beyond its expected service life of 5 years.Visual inspection of the returned autopulse platform revealed that the head restraint wires on the top cover were broken/cut off.The cut head restraint does not render the autopulse platform non-functional.The customer declined to have the top cover replaced.Head restraint wires were cut flush with the platform surface during servicing for convenience during use.The platform was further examined, and it was noted that the power distribution board revision level was below 6 and needed to be updated, attributed to the age of the platform.This observation is unrelated to the reported complaint.The power distribution board was replaced with a current revision part, per standard procedure.A review of the archive data showed multiple user advisory (ua) 02 (compression tracking error) occurred around the customer's reported event date, unrelated to the reported complaint.User advisory is normally a clearable error message and is designed into the platform to alert the operator that autopulse has detected one of several conditions.Per the battery hangtag - advisory codes description and action, user advisory 02 is an indication that autopulse® has detected a change in lifeband tension.This advisory can happen when the patient or lifeband is out of position, or if the lifeband is opened during active operation.The recommended actions to take for this type of user advisory are: ensure that the lifeband is properly closed.Pull up completely on the lifeband, ensure that both the patient and the band are properly aligned, and press restart.The autopulse platform passed the initial functional test without any fault or error.During device evaluation, it was noted the driveshaft would not rotate freely, confirming the reported complaint.Technical investigation revealed that the drivetrain brake was seized due to corrosion, and the air brake gap was out of specification (too narrow), causing the driveshaft to be stiff and difficult to rotate.The brake could not be unseized, and the brake gap could not be adjusted within the specification.The drivetrain motor assembly was replaced to remedy the fault.Historical complaints were reviewed for service information related to the reported complaint, and there were no similar complaints reported for the autopulse platform with serial number (b)(6).
 
Event or Problem Description
During a device check, the customer reported that the driveshaft of the autopulse platform (sn (b)(6) does not rotate.No patient involvement.

Brand Name
AUTOPULSE® RESUSCITATION MODEL 100
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave,
san jose, CA 95131
4084192922
MDR Report Key15696865
Report Number3010617000-2022-01892
Device Sequence Number20524021
Product Code DRM
UDI-Device Identifier00849111000031
UDI-Public00849111000031
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0700-24
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2022
Supplement Date Received by Manufacturer11/04/2022
Initial Report FDA Received Date10/29/2022
Supplement Report FDA Received Date12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown